Aa
A
A
A
Close
Urology Community
19.3k Members
Avatar universal

Kidney pain after stent removal

i had a kidney stone a  week ago, had surgery, had stent in and the stent was just removed a few days ago. i have been in severe pain ever since, especially in the lower of left kidney. i have to urinate every couple of hours , the flow of urine is normal, and then the pain worsen. its almost unbearable. flomax, cipro,    .The urologist told me I was not going to have any more kidney pain after stent removal. I went home and wanted to believe him, so after a couple of hours, the pain increased almost or perhaps more than before. the pain sometimes take a long time to subside and I can relax a bit, but as soon as I urinate, the pain comes back worse than last time before. Heeelppp, please somebody tell me what could be waiting for me, what to look forward to,
14 Responses
Avatar universal
i had my ureterscopy on 14 april2009.i had a stone of 15 mm which was really very big,because of it even my urine output was nil before surgery.after surgery i wasok,dr.put the dj stent and told me that stent to be removed after21 days.then on 2 may i had my stent removed without anesthesia,it was little bit painful.but after removal i had a tremendous pain which subsided by taking voveran injection.
charu nasa
Avatar universal
Hi,
      How are you? Some amount of pain after stent removal is common, but this subsides after taking pain killers. If pain killers do not relive the pain, the other causes for this could be recurrence of stones, ureteral stricture or scarring etc.
I would suggest that you get a scrotal ultrasound and urine analysis and visit a urologist for further assistance.
Best.
Avatar universal
Hello. I have a question. My brother is 24 has only one kidney. When he was born they took out his left kidney. Today he has been having very sharp pain in his right side of his back and we went to the emergency room. They made CT scan and blood and urine work. Urine showed no blood but infection. Ct scan showed that he has a 4 mm stone in his urethra. They admitted him to the hospital and stated on 0,45% NACL, gave him antibiotic and flomax. They want to do stent placement in his urethra so the stone doesn't block his urethra and then burn with laser the stone. Please give me advise if this procedure is really necessary, what risks does it have? because he has only one kidney I am very concerned if this stent and laser will not have other effects on it?? Please help me. Thank you.
Avatar universal
Hello I am a 26 year old female who had a stent placement on monday and I also have been taking cipro and flomax and since then I feel like im getting a yeast infection. Im just feeling very dry in my vaginal area is that common and will I still feel like that after the stent is removed and I didnt have any symptons prior to surgery inregaurds to this vaginal discomfort ???????
Avatar universal
Hi I have removed my kidney stones by laser & stent last month, but frequently bleeding is occur and waves pain in stomach and back pain. Kindly let me know if u have know the root cause.
Avatar universal
I am so glad I found this forum tonight!  I just had another kidney stone surgery last Thurs. 10/20, and had the stent out yesterday.  (This was my 8th stone and I still have one in my left kidney).  I thought I'd feel so much better after getting the stent out as the dang thing was absolutely killing me with no relief with pain meds - dilaudid, percoset or vicodin.  I had a stent almost 2 yrs ago and it was bothersome but nothing like this one.  The very first one had the string so I pulled it out - finally relief from that as it was horrendous!  Anyway, after I had it taken out yesterday, by the time I got home I was in more pain than the stent caused and could not control it or me!  The doc sent me back to the ER and they did another CT scan and gave me more dilaudid IV.  That helped but didn't take it all away. I feel so nauseated and hardly any appetite - almost flu-like.  The pain now feels like a miscarriage - but it is getting better.  I just feel so sick. The doc said I had a lot of kidney swelling and other edema and 'debris' inside me -I guess in the ureter.   Having these stones and the subsequent stents are madness!!  The pain is nearly enough to make you not want to live any  longer - that is how excruciating this is.  I did find one (and the main) cause of mine and that is Topamax. I have been taking it for about 6 or 7 years for migraine control. Not any longer! The stones started showing up a year or so after I began it. I did the 24 hr urine test and they can tell you what type of stone you have and how to avoid them. Good luck to us all - we need it!
RMK
1 Comments
I just had a large staghorn 2cm stone removed through a small cut in my back along with 3 other smaller stones. The stent was removed by myself and I felt good, Dr told me to eat a regular diet as soon as I left the hospital. I went through 2 bad cases of something inside me causing me to get backed up and ending up in the er with such abdominal pain I couldn't deal with, 4 days later I'm on liquid diet trying to fix myself because the drs seem to think I can eat anything. I don't think it has to do with the stent removal but pray to God noone goes through the pain I've been through.
Have an Answer?
Top Urology Answerers
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.